If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

Natural Estrogens/Skin Issue

Collapse

About the Author

Collapse

annamc Find out more about annamc
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • Natural Estrogens/Skin Issue

    Hi everyone! I was wondering if there was anyone with HOCM that takes natural estrogen or knows if it is safe for us to take as there are no known side affects. However, it is still an herbal alternative and I don't know who to ask to know if its okay to take. Normal doctors like cardiologists are not knowledgeable on herbs. What doctor specializes in herbs? The natural estrogens I am referring to would be Estroven and NewPhase. Anyone on either?
    __________________________________________________ ___________

    Okay, now about a skin issue. I have these tiny red dots on my skin that I've been wondering about. Anyone know what they are? Have you had them? I take Inderal LA and Warfarin Sodium.

    Anna

  • #2
    Re: Natural Estrogens/Skin Issue

    Hi Anna, I have asked my GP about those during my annual check up. He told me the name, but I can't remember, he also said they were completely safe other than they would bleed badly if cut.
    I have a few on my chest and back.
    He also said it had nothing to do with any meds I was taking.
    Every great thing that has ever happened since the beginning of time has started as a single thought in someones mind.
    So if you are capable of thought then you are capable of great things
    Good luck and stay well.
    Glen

    Comment


    • #3
      Re: Natural Estrogens/Skin Issue

      Glen:

      Thanks, I'm glad to know that there not anything to worry about. Still curious about what causes them.

      - Anna

      Comment


      • #4
        Re: Natural Estrogens/Skin Issue

        I'm going to go out on the limb here because I do not know your age, mine is 55, but if I remember correctly he says it was something that comes on with age like liver spots.
        But I do not know the exact cause, I just wanted to make sure it wasn't some sort of skin cancer.
        Every great thing that has ever happened since the beginning of time has started as a single thought in someones mind.
        So if you are capable of thought then you are capable of great things
        Good luck and stay well.
        Glen

        Comment


        • #5
          Re: Natural Estrogens/Skin Issue

          The little tiny red dots are blood. You may notice that if you get blood drawn, you'll have them around the tourniquet site. The blood is burst from the vessel due to pressure. In people on warfarin (coumadin), we get more b/c the blood is thin and oozes out easier. Sorry. Not a cause for alarm, just make sure your INR is in range.

          S

          Comment


          • #6
            Re: Natural Estrogens/Skin Issue

            I am assuming that you are on blood thinners? If so be very careful to speak to your doctors before adding anything to your system that may promote a further thinning of the blood.
            Lisa
            Knowledge is power ... Stay informed!
            YOU can make a difference - all you have to do is try!

            Dx age 12 current age 46 and counting!
            lost: 5 family members to HCM (SCD, Stroke, CHF)
            Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
            Therapy - ICD (implanted 97, 01, 04 and 11, medication
            Currently not obstructed
            Complications - unnecessary pacemaker and stroke (unrelated to each other)

            Comment


            • #7
              Re: Natural Estrogens/Skin Issue

              Yeah, I'm on Warfarin. Thanks Sarah and Lisa!


              - Anna

              Comment


              • #8
                Re: Natural Estrogens/Skin Issue

                I want to quickly review a few reasons those with HCM will be on blood thinners -
                1. history of A-fib
                2. artifical valves
                3. history of blood clots

                Lisa
                Knowledge is power ... Stay informed!
                YOU can make a difference - all you have to do is try!

                Dx age 12 current age 46 and counting!
                lost: 5 family members to HCM (SCD, Stroke, CHF)
                Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
                Therapy - ICD (implanted 97, 01, 04 and 11, medication
                Currently not obstructed
                Complications - unnecessary pacemaker and stroke (unrelated to each other)

                Comment


                • #9
                  Re: Natural Estrogens/Skin Issue

                  I'm glad you reviewed the reasons for those on Warfarin, Lisa. I have an artificial valve too, so that is why I am on my blood thinner. As for the natural estrogen, I'm going to have to figure out which herbs are in the drug and would they interfere with my prescriptions. This is really important to me. I've all ready checked a few herbs like Kava and Gingko, which does interfere with blood thinner. Darn, when are they going to regulate the natural alternatives. I'm sure more people would benefit from what nature has made all ready. However, I wouldn't experiment with it until proven safe. So I am being wise about it and looking into it.

                  NOTE: This forum is great!!!

                  - Anna

                  Comment


                  • #10
                    Re: Natural Estrogens/Skin Issue

                    It sounds like you are being very smart about your evaluation of herbs and other "natural" remedies...Which I love to hear!

                    Thanks for the positive feed back on the board! We all try real hard to keep this a positive, informative and accurate board!

                    Lisa
                    Knowledge is power ... Stay informed!
                    YOU can make a difference - all you have to do is try!

                    Dx age 12 current age 46 and counting!
                    lost: 5 family members to HCM (SCD, Stroke, CHF)
                    Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
                    Therapy - ICD (implanted 97, 01, 04 and 11, medication
                    Currently not obstructed
                    Complications - unnecessary pacemaker and stroke (unrelated to each other)

                    Comment

                    Today's Birthdays

                    Collapse

                    Working...
                    X